MAUDE Adverse Event Report: SMITH & NEPHEW, INC. EVOS 2.4MM X 10MM CTX SCR T7 S-T; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. EVOS 2.4MM X 10MM CTX SCR T7 S-T; PLATE, FIXATION, BONE
Model Number 72402410
Medical Device Problem Codes Material Fragmentation (1261); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that evos 2.4mm x 10mm ctx scr t7 s-t has visible steel debris, probably due to production and/or ruined thread.No case was involved; therefore, there was no patient involvement.
 
Additional Manufacturer Narrative
Internal complaint reference: case-(b)(4).
 
Additional Manufacturer Narrative
H10:the associated device was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The device's threads were found to have metal debris within it, rendering the device inoperative.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.According to the inspection drawing, final inspection includes verifying parts are free of burrs, steps or sharp edges, as well as clean and with uniform finish.A contribution of the device to the reported event could be corroborated as the device had debris present in the threads.A potential probable cause could be but is not limited to a manufacturing deficiency.Based on this investigation, the need for corrective action is not indicated.This issue was evaluated through our internal quality process and determined to be isolated at this time.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.Internal complaint reference number: (b)(4).

Brand Name
EVOS 2.4MM X 10MM CTX SCR T7 S-T
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14655092
Report Number1020279-2022-02876
Device Sequence Number4868334
Product Code HRS
UDI-Device Identifier00885556427590
UDI-Public00885556427590
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
K140814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72402410
Device Catalogue Number72402410
Device Lot Number21LM01843
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2022
Supplement Date Received by Manufacturer08/12/2022
Initial Report FDA Received Date06/10/2022
Supplement Report FDA Received Date08/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown